Case Reports
Journal Article
Add like
Add dislike
Add to saved papers

Acute exertional compartment syndrome in the setting of anabolic steroids: an unusual cause of bilateral footdrop.

Muscle & Nerve 2005 July
Acute exertional compartment syndrome is the result of muscle ischemia within a tight fascial compartment. We report a 22-year-old boxer, with recent intake of anabolic steroids, who developed acute exertional compartment syndrome of the lower legs following an assault from which he had to run away. He presented with bilateral footdrop. Nerve conduction studies (NCS) and electromyography (EMG) were consistent with bilateral deep and superficial peroneal neuropathies, but magnetic resonance imaging (MRI) demonstrated hemorrhagic necrosis of the pretibial muscles. This case illustrates that the differential diagnosis for footdrop includes not only central and peripheral nervous system and muscle causes, but also compartment syndromes.

Full text links

We have located links that may give you full text access.
Can't access the paper?
Try logging in through your university/institutional subscription. For a smoother one-click institutional access experience, please use our mobile app.

Related Resources

For the best experience, use the Read mobile app

Mobile app image

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.

By using this service, you agree to our terms of use and privacy policy.

Your Privacy Choices Toggle icon

You can now claim free CME credits for this literature searchClaim now

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app